Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 364, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2012, 7:44 PM CDT for Stewart County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 7:44 PM CDT (00:44 UTC)
- Expired
- Sep 6, 2012, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 8:10 PM CDT | TSTM WND DMG | 1 N Dover, TN | TREE BLOWN DOWN ON LEATHERWOOD ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401
WUUS54 KOHX 070044
SVROHX
TNC161-070130-
/O.NEW.KOHX.SV.W.0364.120907T0044Z-120907T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 742 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM HARDIN TO NEW
CONCORD...AND WERE MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAND BETWEEN THE LAKES...
BUMPUS MILLS...
BIG ROCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN BENTON AND BREWERS KENTUCKY. TAKE SHELTER NOW INSIDE A
STURDY BUILDING...AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3667 8786 3664 8784 3664 8764 3649 8761
3649 8805 3657 8804 3667 8808 3668 8807
3668 8799
TIME...MOT...LOC 0042Z 275DEG 34KT 3698 8811 3650 8810
$$
SHAMBURGER1 follow-up statement
843
WWUS54 KOHX 070110
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT THU SEP 6 2012
TNC161-070130-
/O.CON.KOHX.SV.W.0364.000000T0000Z-120907T0130Z/
STEWART TN-
810 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
STEWART COUNTY UNTIL 830 PM CDT...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CADIZ TO DOVER...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LAND BETWEEN THE LAKES...BUMPUS MILLS...AND BIG ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
&&
LAT...LON 3667 8786 3664 8784 3664 8764 3649 8761
3649 8805 3657 8804 3667 8808 3668 8807
3668 8799
TIME...MOT...LOC 0110Z 275DEG 34KT 3695 8781 3647 8780
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 7:34 PM CDT, 10 minutes earlier.
Area forecast discussion, Sep 6, 7:34 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 734 PM CDT THU SEP 6 2012 .MESOSCALE UPDATE... LINE OF CONVECTION CONTINUES TO PUSH EASTWARD AT ABOUT 40 KNOTS. LATEST INFRARED SHOWS WARMING HAS CONTINUED IN MCS WHILE SHRINKING IN DIAMETER AND SOME WEAKENING IN REFLECTIVITY FIELD ON PADUCAH DOPPLER WAS NOTED LAST HALF HOUR. WILL MONITOR CLOSELY STORMS ABOUT TO MOVE INTO CALLOWAY COUNTY KENTUCKY AS THEY WILL MOVE INTO STEWART COUNTY AROUND 8 PM CDT. GUST FRONT/OUTFLOW OUT AHEAD OF MAIN LINE OF CONVECTION BY ABOUT 6 MILES. ALSO LIGHTNING HAD DECREASED ON SOUTH END. BOYD && .PREV DISCUSSION... /ISSUED 705 PM CDT THU SEP 6 2012/ MESOSCALE UPDATE... BOWING LINE OF CONVECTION JUST NOW ENTERING MCCRACKEN AND GRAVES COUNTIES IN FAR WESTERN KENTUCKY. THIS ACTIVITY ABOUT 40 MILES WEST OF STEWART COUNTY MOVING EAST AT ABOUT 40 MPH. PADUCAH WEATHER SERVICE CONTINUES TO ISSUE WARNINGS FOR FAR WESTERN KENTUCKY. WINDS GUSTED TO 48 MPH AT PADUCAH AT 648 PM CDT. BOWING SEGMENT OF THE LINE WILL MOVE THROUGH GRAVES...MCCRACKEN...MARSHALL AND CALLOWAY COUNTIES DURING THE NEXT HOUR..STEWART WILL THEN FOLLOW BEGINNING AROUND 8 PM CDT. LATEST INFRARED SHOWS TOPS HAVE WARMED IN MCS LAST HOUR. HAVE UPDATED ZONES/GRIDS TO INCREASE POPS IN NORTHWEST MIDDLE TENNESSEE TO LIKELY. BOYD PREV DISCUSSION... /ISSUED 557 PM CDT THU SEP 6 2012/ UPDATE... HAVE UPDATED GRIDS/ZONES TO INCLUDE A 30 POP FOR COUNTIES ADJACENT TO THE TENNESSEE RIVER DURING THE EVENING HOURS IN FAR WESTERN MIDDLE TENNESSEE. THIS IS IN LINE WITH SHORT RANGE MODELS. BOYD PREV DISCUSSION... /ISSUED 525 PM CDT THU SEP 6 2012/ MESOSCALE UPDATE... MCS CURRENTLY MOVING THROUGH SOUTHEASTERN MISSOURI WITH NEW WATCH BOX OUT FOR FAR WESTERN KENTUCKY JUST ISSUED BY SPC. MCS WILL LIKELY CONTINUE TO PROGRESS TOWARD THE EASTSOUTHEAST OVER THE NEXT SEVERAL HOURS. H-TRIPLE R SEEMS TO HAVE A GOOD HANDLE ON THIS FEATURE AT 22Z ALTHOUGH IT MAY BE A LITTLE SLOWER THAN CURRENT POSITION BY ABOUT AN HOUR. MOVEMENT SHOULD CONTINUE EASTSOUTHEAST AND INTO WEST TENNESSEE/WESTERN KENTUCKY AND BE ALONG THE TENNESSEE RIVER POSSIBLY AS EARLY AS 02Z-03Z TIME FRAME. HOWEVER...MODELS DO WEAKEN THIS FEATURE AS IT NEARS TENNESSEE RIVER. 0-6 KM BULK SHEAR IS AROUND 20 KNOTS ACROSS MIDDLE TENNESSEE DURING THE EVENING. I NOTICED CU FIELD NOT FORMING THIS AFTERNOON ACROSS MIDDLE TENNESSEE SO WE MAY HAVE A CAP IN PLACE AT THIS TIME. WILL CONTINUE TO MONITOR AND UPDATE AS NEED BE. BOYD PREV DISCUSSION... /ISSUED 313 PM CDT THU SEP 6 2012/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...POTENTIAL STRONG COLD FRONTAL PASSAGE IMPACTS FRI NIGHT INTO SAT...TEMPS. EXPECTING A DRY EVENING TONIGHT ACROSS THE MID STATE. HOWEVER...BELIEVE THAT...WITH GENERALLY MOCLR SKIES...A GOOD ENOUGH RADITIONAL COOLING EVENT WILL AGAIN BE IN STORE...WITH STILL ENOUGH LOW LEVEL MOISTURE PRESENT...TO SUPPORT THE POTENTIAL OF YET AGAIN PATCHY FOG FORMING AFTER MIDNIGHT NEAR AT LEAST BODIES OF WATER AND ACROSS THE ELEVATED VALLEYS OF THE PLATEAU. LOWS SHOULD BE NEAR SEASONABLE NORMS...SPANNING THE 60S. MAIN WX PLAYER FRI THRU AT LEAST THE FIRST HALF OF SAT WILL BE A POTENTIALLY STRONG COLD FRONT ALONG WITH A DEEPENING UPPER LEVEL TROUGH/ENHANCED SHORTWAVE PASSAGE...BRINGING THE CHANCE OF STRONG TO POSSIBLY SVR TSTMS FRI NIGHT INTO SAT MORNING...WITH DAMAGING WINDS THE MAIN CONCERN...ALONG WITH THE POTENTIAL FOR SOME HEAVY RAINFALL AMOUNTS. RAINFALL AMOUNTS FROM FRI EVENING THRU THE AFTERNOON HRS ON SAT...PER THE LATEST AFTERNOON HPC GUIDANCE VALUES LOOK TO RANGE FROM APPROACHING THREE INCHES ACROSS NW PORTIONS OF THE MID STATE NEAR THE LAND BETWEEN THE LAKES REGION TO JUST LESS THAN ONE INCH ACROSS THE PLATEAU AND NEAR THE TN/AL BORDER REGION. EXPECTING THE BRUNT OF THE RAINFALL TO OCCUR FRI NIGHT. CURRENT MORNING FORECAST TIMING SCENARIO STILL HANDLES THIS QUITE WELL AND WILL MAKE FEW IF ANY CHANGES. TO SET THE ABOVE UP ON FRI...BELIEVE THAT AFTER THE MORNING FOG BURNS OFF BY THE MID MORNING HRS...THERE WILL BE AN INCREASING CHANCE W TO E OF SHWRS/TSTMS AS THE DAY PROGRESSES AND DIURNAL INFLUENCES KICK IN...WITH THE BEST CHANCE FOR SHWRS/TSTMS IN LOCATIONS MAINLY N OF I-40 AND W OF I-65 DURING THE AFTERNOON HRS. WITH SLY WINDS EXPECTED AS THE DAY PROGRESSES...BELIEVE HIGHS WILL MAINLY REACH INTO THE LOWER 90S...MID 80S ACROSS THE PLATEAU. CLOUDY SKIES ACROSS THE MID STATE FRI NIGHT WILL KEEP OVERNIGHT LOWS MAINLY IN THE UPPER 60S. AS FOR THE REMAINDER OF THE FORECAST PERIOD...AFTER THIS SYSTEM MOVES THRU THE MID STATE BY LATE SAT AFTERNOON...RIDGING INFLUENCES SFC AND ALOFT WILL BUILD ACROSS THE MID STATE THRU AT LEAST THE FIRST HALF OF NEXT WEEK... PROVIDING DRY CONDITIONS AND SEASONABLY COOLER TEMPS FOR THIS TIME OF YEAR... WITH HIGHS AND LOWS ON THE AVERAGE BETWEEN 5 TO 10 DEGREES COOLER THAN NORMAL. AS MENTIONED IN THIS MORNING'S DISCUSSION...COULD SEE SOME LOCATIONS ON SAT AND SUN NIGHT'S BRIEFLY DROP INTO THE UPPER 40S ACROSS THE PLATEAU REGION. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Sep 6, 6:41 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 641 PM CDT THU SEP 6 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-072345- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 641 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF SHOWERS AND THUNDERSTORMS OVER WESTERN KENTUCKY THIS EVENING WILL MOVE EASTWARD BUT WEAKEN AS IT APPROACHES NORTHWEST MIDDLE TENNESSEE. ALTHOUGH THE ATMOSPHERE ACROSS MIDDLE TENNESSEE IS MUCH LESS FAVORABLE FOR SHOWERS AND STORMS THAN AREAS FURTHER TO THE NORTHWEST...A FEW SHOWERS AND STRONG STORMS CANNOT BE RULED OUT AS THIS ACTIVITY MOVES INTO THE AREA. GUSTY WINDS WILL BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON AND FRIDAY NIGHT ACROSS THE NORTHWEST HALF OF MIDDLE TENNESSEE. A STRONG COLD FRONT WILL APPROACH AND MOVE ACROSS MIDDLE TENNESSEE FRIDAY NIGHT INTO SATURDAY. AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND SOME STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED. THE HIGHEST RISK FOR SEVERE STORMS WILL BE ALONG AND NORTH OF A LINE FROM LINDEN TO LAFAYETTE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS...ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED ON FRIDAY AFTERNOON AND FRIDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN SHAMBURGER
In the hours before
Special weather statement, Sep 6, 7:16 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT THU SEP 6 2012
TNZ005-006-022>025-070130-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
716 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BENTON TO MURRAY TO
DRESDEN...EAST AT 50 MPH.
PEOPLE IN HOUSTON...MONTGOMERY...NORTHERN BENTON...NORTHERN
HUMPHREYS...STEWART AND WESTERN DICKSON COUNTIES...INCLUDING THE
CITIES OF CAMDEN...DOVER...WAVERLY...TENNESSEE RIDGE...ERIN...MCEWEN
AND CLARKSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
HALF INCH SIZE HAIL...AND WINDS UP TO 55 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3667 8786 3664 8784 3665 8726 3603 8740
3604 8822 3612 8822 3626 8809 3636 8810
3637 8801 3644 8807 3653 8804 3665 8807
3668 8807
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:16 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 74 min |
| Sep 6, 8:27 PM CDT | Special Weather Statement | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 48 min |
| Sep 6, 9:15 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.